Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 37, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 13, 2018, 4:23 PM CDT for Pontotoc County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2018, 4:23 PM CDT (21:23 UTC)
- Expired
- Aug 13, 2018, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Pontotoc County, OK
The radar
The Norman radar (KTLX), 98 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WGUS54 KOUN 132123 FFWOUN OKC123-140030- /O.NEW.KOUN.FF.W.0037.180813T2123Z-180814T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 423 PM CDT MON AUG 13 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... Eastern Pontotoc County in east central Oklahoma... * Until 730 PM CDT. * At 423 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Nearly three inches of rain have already fallen. Flash flooding is occurring or is imminent. Additional rainfall amounts of up to one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3451 9652 3451 9677 3483 9668 3487 9651 $$ 03
1 follow-up statement
206 WGUS74 KOUN 132159 FFSOUN Flash Flood Statement National Weather Service Norman OK 459 PM CDT MON AUG 13 2018 OKC123-140030- /O.CON.KOUN.FF.W.0037.000000T0000Z-180814T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pontotoc OK- 459 PM CDT MON AUG 13 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN PONTOTOC COUNTY... At 458 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain over the warned area. Nearly four inches of rain have already fallen. Flash flooding is likely. Additional rainfall amounts of up to one inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay away or be swept away. River banks and culverts can become unstable and unsafe. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3451 9652 3451 9677 3483 9668 3487 9651 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:19 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 13, 3:19 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
319 PM CDT Mon Aug 13 2018
.DISCUSSION...
A mid and upper level low will move slowly northeast across Kansas
over the next 30-36 hours, as a shortwave trough approaches the
northern Rockies. As this occurs, low to mid level winds will
gradually veer and should shift the heavy rain potential mainly
east and north of the area overnight into Tuesday morning. Very high
PW's and warm cloud depth heights will result in heavy rainfall rates
and some flooding, especially across south central and southeast
Oklahoma this afternoon and evening. Low LCL heights, enough low
level CAPE, and 0-1 km shear around 25 knots may support a few
"weak" short-lived tornadoes too.
Increase convergence across at least northern Oklahoma Tuesday
afternoon and evening will result in another round of organize
showers/storms. Areas of heavy rainfall and some flooding will be
possible.
Shower and thunderstorm chances will be rather low Wednesday night
into Thursday as the low/trough finally moves northeast of the
area. Shower and thunderstorm chances will increase some Thursday
night into Friday as another shortwave trough skirts the area.
Perhaps better rain chances will return over the weekend as a
stronger trough approaches from the west and northwest.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 84 71 89 / 50 50 50 10
Hobart OK 69 90 70 93 / 30 30 40 10
Wichita Falls TX 71 92 75 95 / 40 20 20 10
Gage OK 66 86 64 88 / 40 40 20 0
Ponca City OK 70 85 69 86 / 60 60 70 20
Durant OK 72 89 75 93 / 60 50 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 9 PM CDT this evening for OKZ031-032-040>043-
046>048-050>052.
TX...None.
&&Hazardous weather outlook, Aug 13, 12:00 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Mon Aug 13 2018 OKZ004>048-050>052-TXZ083>090-141045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Mon Aug 13 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorms will be possible this afternoon and tonight, especially across south central and southeast Oklahoma this afternoon. A few thunderstorms may produce strong damaging winds. Lightning and heavy rain can be expected too. .Heavy Rainfall and Flooding... Locations that experience multiple heavy rain-producing storms could experience flooding. The most likely area for heavy rain and flooding this afternoon and evening will be across south central and southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorms will be possible each day through the upcoming weekend, although the greatest chance will be Tuesday. A few strong to severe storms are possible Tuesday afternoon and evening, but widespread or significant severe weather is not expected. .Heavy Rainfall and Flooding... A very moist environment could support heavy rainfall rates with storms that occur Tuesday and Tuesday night. Localized flooding is possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 13, 2:52 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
252 PM CDT MON AUG 13 2018
TXZ090-132100-
Clay TX-
252 PM CDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Clay County Until 400 PM
CDT....
AT 249 PM CDT, a strong thunderstorm was located 9 miles southeast of
Windthorst, moving north at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Henrietta, Bluegrove, eastern Lake Arrowhead, Shannon and Joy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3347 9842 3394 9829 3389 9798 3387 9798
3346 9816
TIME...MOT...LOC 1949Z 200DEG 27KT 3350 9830
03Special weather statement, Aug 13, 2:56 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 256 PM CDT MON AUG 13 2018 OKZ041-042-047-132045- Johnston OK-Pontotoc OK-Murray OK- 256 PM CDT MON AUG 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northern Johnston...southern Pontotoc and eastern Murray Counties Until 345 PM CDT.... AT 254 PM CDT, a strong thunderstorm was located near Reagan, moving north at 20 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Roff, Stonewall, Mill Creek, Fitzhugh, Hickory, Connerville, Scullin, Pontotoc, Fittstown, Reagan and Jesse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for the formation of funnel clouds, but the threat posed by these funnel clouds is low. Most funnel clouds will not reach the ground. If they do, weak tornadoes with brief wind gusts in excess of 50 MPH may occur. If you observe a funnel cloud or one is reported in your area, move indoors and stay away from windows. && LAT...LON 3425 9691 3472 9692 3468 9651 3436 9652 TIME...MOT...LOC 1954Z 201DEG 17KT 3435 9670 03
Special weather statement, Aug 13, 2:57 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
257 PM CDT MON AUG 13 2018
OKZ047-050-051-132045-
Love OK-Johnston OK-Marshall OK-
257 PM CDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR east central Love...central
Johnston and Marshall Counties Until 345 PM CDT....
AT 256 PM CDT, a strong thunderstorm was located near Madill, moving
north at 20 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Madill, Tishomingo, Kingston, Mannsville, Ravia, Mill Creek, Milburn,
Woodville, Reagan, Lebanon, Russett, Willis, Little City, northern
Lake Texoma and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3382 9706 3384 9704 3441 9685 3436 9649
3384 9670 3383 9676 3386 9678 3387 9681
3387 9683 3385 9685 3387 9689 3395 9691
3396 9693 3394 9697 3395 9698 3396 9698
3395 9700 3389 9698 3382 9705
TIME...MOT...LOC 1956Z 201DEG 16KT 3409 9684
03Special weather statement, Aug 13, 3:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 343 PM CDT MON AUG 13 2018 OKZ042-043-047-051-132130- Coal OK-Johnston OK-Pontotoc OK-Marshall OK- 343 PM CDT MON AUG 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Coal...Johnston... southeastern Pontotoc and northeastern Marshall Counties Until 430 PM CDT.... AT 342 PM CDT, a strong thunderstorm was located 4 miles northeast of Madill, moving north at 55 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Madill, Tishomingo, Ravia, Stonewall, Wapanucka, Tupelo, Mill Creek, Milburn, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown, Clarita, Fillmore, Reagan, Connerville, Russett, Little City and Oakland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for the formation of funnel clouds, but the threat posed by these funnel clouds is low. Most funnel clouds will not reach the ground. If they do, weak tornadoes with brief wind gusts in excess of 50 MPH may occur. If you observe a funnel cloud or one is reported in your area, move indoors and stay away from windows. && LAT...LON 3405 9663 3410 9686 3469 9679 3467 9625 TIME...MOT...LOC 2042Z 200DEG 46KT 3415 9672 03
Special weather statement, Aug 13, 3:51 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
351 PM CDT MON AUG 13 2018
OKZ047-048-051-052-132130-
Atoka OK-Johnston OK-Marshall OK-Bryan OK-
351 PM CDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka...southeastern
Johnston...east central Marshall and western Bryan Counties Until 430
PM CDT....
AT 349 PM CDT, a strong thunderstorm was located near Silo, moving
northeast at 45 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Durant, Atoka, Colbert, Caddo, Achille, Wapanucka, Silo, Tushka,
Caney, Kenefic, Mead, Armstrong, Coleman, Nida, northeastern Lake
Texoma, Calera and Boggy Depot Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3377 9642 3378 9644 3377 9650 3404 9663
3442 9641 3442 9604
TIME...MOT...LOC 2049Z 202DEG 39KT 3400 9645
03Special weather statement, Aug 13, 4:02 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 402 PM CDT MON AUG 13 2018 OKZ031-032-042-132145- Pontotoc OK-Hughes OK-Seminole OK- 402 PM CDT MON AUG 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pontotoc...west central Hughes and southern Seminole Counties Until 445 PM CDT.... AT 400 PM CDT, a strong thunderstorm was located near Ada, moving north at 20 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for the formation of funnel clouds, but the threat posed by these funnel clouds is low. Most funnel clouds will not reach the ground. If they do, weak tornadoes with brief wind gusts in excess of 50 MPH may occur. If you observe a funnel cloud or one is reported in your area, move indoors and stay away from windows. && LAT...LON 3468 9641 3469 9675 3506 9673 3506 9641 TIME...MOT...LOC 2100Z 188DEG 19KT 3475 9663 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:00 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Aug 12, 8:18 PM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| Aug 13, 11:07 AM CDT | Areal Flood Advisory | OUN | Cotton | 4 hr |
| Aug 13, 1:18 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| Aug 13, 1:23 PM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Coal, Garvin, Hughes and 6 more | 7 hr |
| Aug 13, 1:47 PM CDT | Special Weather Statement | OUN | Murray | 28 min |
| Aug 13, 1:52 PM CDT | Special Weather Statement | OUN | Carter | 23 min |
| Aug 13, 2:14 PM CDT | Special Weather Statement | OUN | Murray | 31 min |
| Aug 13, 2:27 PM CDT | Special Weather Statement | OUN | Johnston | 33 min |
| Aug 13, 2:56 PM CDT | Special Weather Statement | OUN | Johnston | 49 min |
| Aug 13, 2:57 PM CDT | Special Weather Statement | OUN | Johnston, Marshall | 48 min |
| Aug 13, 3:43 PM CDT | Special Weather Statement | OUN | Johnston | 47 min |
| Aug 13, 3:46 PM CDT | Areal Flood Advisory | OUN | Bryan, Johnston, Marshall | 3 hr |
| Aug 13, 3:51 PM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| Aug 13, 4:02 PM CDT | Special Weather Statement | OUN | Pontotoc | 43 min |
| Aug 13, 4:17 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| Aug 13, 4:24 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 111 min |
| Aug 13, 4:31 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 44 min |
| Aug 13, 4:32 PM CDT | Special Weather Statement | OUN | Coal | 43 min |
| Aug 13, 4:43 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Hughes, Pontotoc | 3 hr |
| Aug 13, 5:19 PM CDT | Special Weather Statement | OUN | Hughes | 26 min |
| Aug 13, 5:20 PM CDT | Special Weather Statement | OUN | Atoka | 25 min |
| Aug 13, 6:31 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 44 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.